MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1937
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the device arrived visibly broken at the jaws.There was no reported patient injury or medical intervention and the extended procedure time reported was four minutes.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, there was no evidence of bio-burden present on the device.The handle, blade trigger, button, shaft, and jaws appeared to be intact with the exception of the jaw having some damage.The visual inspection of the complaint device revealed the bottom jaw was bent near the tip.The light grey plastic mold was separated from the jaw being held by thin metal that the spacer pad are attached too.A small piece of chipboard was stuck between the metal jaw and the plastic cover.The jaw functionality was tested and confirmed to be acceptable as the jaw lever was able to actuate the jaws multiple times.The jaw lever was returned to the start position and the jaws open when released.An audible click was heard when the jaw lever engaged the click tab and a second click was heard when engaging the purple activation button.Despite having jaw damage the jaws were in the locked position.The blade trigger was tested and verified to maintain proper movement.The results of the visual inspection determined that the reported event was confirmed.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: device damage to mechanisms during use; overmold separation; shipping damage, manufacturing damage.Dropped in pre-op inspection.Attempting to remove the device from the trocar with the jaws in the open position.The instructions for use (ifu) state: in minimally invasive surgery, inspect the outer surfaces of the instrument before insertion through the cannula to ensure that there are no rough or sharp edges that could damage tissue.Remove instrument from tray by firmly pulling on the handle.Do not pull on the instrument jaws or cable.Use the appropriately sized trocar to allow for easy insertion and extraction of the instrument.Carefully insert and withdraw the instrument through the cannula to avoid damage to the device and/or injury to the patient.Close jaws using device lever before insertion/extraction in the trocar.Notice ¿ do not turn the rotation wheel when the lever is latched.Product damage may occur.Notice ¿ do not engage the cutting mechanism over clips, staples, or other metal objects as damage to the cutter may occur.Do not attempt to clean the instrument jaws by activating the instrument on wet gauze.Product damage may occur.Do not clean the instrument jaws with a scratch pad or other abrasives.The reported event will continue to be monitored through post-market surveillance.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key18991597
Report Number0001056128-2024-00033
Device Sequence Number20734349
Product Code NUJ
UDI-Device Identifier07613327504897
UDI-Public07613327504897
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K180499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1937
Device Catalogue NumberLF1937RR
Device Lot Number15309163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2024
Initial Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown